MAUDE Adverse Event Report: AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number 1012531-80
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the non-tortuous, mildly calcified right external iliac artery.A 9.0 x 80 mm absolute pro vascular stent delivery system (sds) was selected for the procedure.After pre-dilatation with an unspecified balloon dilatation catheter (bdc) the sds was advanced to the lesion and crossed.During deployment of the stent implant the thumbwheel would not turn far enough to complete the deployment of the stent.The sds with the partially deployed stent implant was pulled back through the introducer sheath and out of the anatomy.The procedure was halted at that point and the patient was rescheduled for a later date.Six days later the lesion was successfully treated with the deployment of a 10.0 x 60mm absolute pro vascular stent.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Evaluation summary: visual dimensional and functional inspection was performed on the returned device.The failure to deploy and difficulty removing from the guide wire was not confirmed due to the condition of the returned device.It is possible that the distal sheath was entrapped or bent within the anatomy such that restriction was encountered while rotating the thumbwheel resulting in partial deployment; however, this could not be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation was unable to determine a conclusive cause for the reported deployment difficulty.The difficulty removing from the guide wire was due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Additional information: return device analysis found that the stent holder (inner member) of the absolute pro was returned separated on a versacore 035" guide wire.Follow-up with the account confirmed that there was resistance during removal of the stent delivery system with the guide wire; however, they could not recall anything about the separation.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6323366
Report Number2024168-2017-01119
Device Sequence Number19026041
Product Code NIO
UDI-Device Identifier08717648175800
UDI-Public(01)08717648175800(17)190519(10)6061461
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2019
Device Catalogue Number1012531-80
Device Lot Number6061461
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6F 55CM COOK
Patient Age67 YR
Patient Weight121